It is currently Tue Aug 22, 2017 8:48 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Thu Jul 28, 2016 12:36 pm 
Offline
New Poster
New Poster

Joined: Thu Jul 28, 2016 12:22 pm
Posts: 2
I knew I might be thrust into a withdrawal upon taking suboxone after methadone. Was warned about it. But I did everything right. Took last 50mg meth on Sunday. waited 76 hours then started sub yesterday. Today, no withdrawals but am very depressed, cried for the first time in 6 months and have very serious doubts about this drug. When can I go back on methadone????? Or should I ride this out??? Does it get any better??? Thanks for any help.


Top
 Profile  
 
PostPosted: Thu Jul 28, 2016 1:32 pm 
Offline
Average Poster
Average Poster

Joined: Wed Jul 27, 2016 2:22 pm
Posts: 9
copy and pasted from my thread you posted in to keep it organized:

Hello!

somebody may come and correct me here, but maybe i can help even though i am looking for help.

i may be having issues but i know enough to say what you are seeing is 100% normal, your brain needs time to recover from months or years of use of a full agonist, personally i dont think sub is great to get off methadone with, nothing is, but its better than nothing. and while suboxone wont give you that euphoria you get from methadone, soon you wont need that euphoria. but if you are at a high dosage already, please do not raise it to compensate whole you dont feel great, it wont help ( im far from a doctor). Ive been on sub many years, this is not caused by the sub its caused by lack of the sub or a conflict or personal issues unrelated to the sub or YEARS of using it having a reaction with ME, but its not a common issue after you are on a set dosage.

it took me about a week to feel normal changing from dope to sub.

If you remain on a dose above ceiling you will feel better, coming off methadone you will be sick, you will have mental side effects well after 5 days. give it a month, it may seem like a long time but every day will get better.i would make a wild guess and say in about a week you will be close to normal again if not much sooner.

After posting on my issue it gets better day by day, showing its not the bupe. I have some other theories i want to discuss later on, such as your brain overcompensating by producing dopamine for extended periods to then somewhat "shutdown" for short periods of time just to need some time to "Re calibrate"

methadone is a full agonist, you will feel GREAT on it, sub is not that but when those mental effects subside you will be very happy. myself and many people have turned their life around with sub, and if you feel you cant stay clean without methadone/sub then your best bet is the sub. Everybody i have seen on methodone is stuck in that life, many on suboxone i have seen have turned their lives around. This is anecdotal but i think it holds some water when comparing a partial agonist to a full agonist like methadone.

also its ok to cry, it means your human and opiates block this emotion and especially when you have no dopamine or "reward center" active you just feel sad. my feeling was more of a detachment, depressed over nothing (in regards to my post), switched out of nowhere after being on sub for years caused by lack of endorphins or dopamine or what have you, same feeling you may have right now but it will come back with sub . it could trigger depression, we dont know BUT NOT AT DAY 5! thats the methadone. and even if sub does have effects after years we dont understand i still think from my experience you should stick with it atleast short term. But i do think this feeling may last up to a week, could be a few days. unlike heroin, methadone has a LONG halflife, like sub, and it is stong. while osme may feel ok on sub the day after coming off of heroin, i dont think that will always apply iwth methadone. my buddy was on methadone for years (died from it during a detox), he tried sub for a week and quit and went back to the methodone saying it wasn't helping. while another friend stuck with it and is now on top of the world, i highly suggest giving it a fair shot to help assuming you want to be normal again or as close to it as possible atleast.


Last edited by robbyb1877 on Thu Jul 28, 2016 3:31 pm, edited 1 time in total.

Top
 Profile  
 
PostPosted: Thu Jul 28, 2016 2:21 pm 
Offline
Moderator
Moderator
User avatar

Joined: Mon Sep 15, 2014 7:15 pm
Posts: 2310
Location: Tennessee
Hey kbone welcome.

Ppl coming from methadone to suboxone do have a hard time adjusting at first, it's pretty common from what I've noticed here on the forum. There's ppl who wait 4 days and still have a hard time at first. So I believe that ur going through some normal stuff right now, I'm sure it sucks but it WILL get easier as time passes. I'd advise u to keep taking ur prescribed amount just like ur Dr prescribed and u will feel better soon. If u don't want to continue suboxone, I'm pretty sure u can immediately go bk to methadone. If I were u I'd give it more time though, but it's totally up to u.

Most of us that switch to suboxone from a short acting opiate like oxycodone, morphine, hydro.....we usually are able to feel better immediately after our induction. But coming off a longer acting opiate like methadone or fentanyl, it takes a bit more time for suboxone to take over ur receptors. I know telling u to give urself more time is easier said than done, but it's totally true.

Good luck and please keep us posted on ur progress.

_________________
Jennifer


Top
 Profile  
 
Our Sponsors
PostPosted: Thu Jul 28, 2016 5:19 pm 
Online
Long Time Member
Long Time Member

Joined: Thu Aug 08, 2013 5:40 pm
Posts: 421
When can I go back on methadone?????

To answer your specific question. Immediately, there is no wait when transitioning from Sub to any other opiate. just the other way.


Top
 Profile  
 
PostPosted: Fri Jul 29, 2016 6:02 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1544
I'll just agree with everything!

72 hours is too short to transition from methadone to buprenorphine. I encourage my patients to wait a week or longer if at all possible. So yes, I encourage you to give it a few more days. There are advantages to buprenorphine, if you can handle feeling 'normal' all day long (as opposed to the slight opioid effect of methadone at peak levels).

But as docm2 pointed out, you can go back to methadone immediately if you decide to go that route. You've come this far-- consider giving it a few more days.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group